Georgia, 2004Strong Wind in Georgia, September 18, 2004
September 18, 2004 · NWS FFC · 1 event in 1 county or zone
1 strong wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Sep 18, 3:55 AM EST, 4 hours 5 minutes earlier.
Area forecast discussion, Sep 18, 3:55 AM EST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
455 AM EDT SAT SEP 18 2004
.SHORT TERM...
REMAINS OF IVAN WILL CONTINUE TO MOVE NORTHEAST AWAY FROM STATE AS
HIGH PRESSURE RIDGE BUILDS IN OVER EAST US AND DOWN OVER THE STATE.
ASSOCIATED DRYING WILL TAKE PLACE OVER THE WEEKEND. IN THE
ASSOCIATED NORTHERLY LOW LEVEL FLOW DEW POINTS WILL FALL AND
OVERNIGHT LOWS WITH THEM. DAYTIME HIGHS WILL BE NEAR NORMAL WITH
LOWS BELOW. USED COMPROMISE ON TEMPERATURES.
.LONG TERM...
UNCERTAIN. AT SURFACE AND ALOFT A RIDGE BUILDS IN OVER THE STATE AND
THEN MOVES EAST OF THE STATE BY FRIDAY. ALOFT THIS CAUSES THE FLOW
TO VEER FROM NORTHWEST TO EAST. DEPENDING UPON MODEL OF CHOICE...THE
REMAINS OF IVAN COME BACK TO HAUNT THE STATE AS THEY MOVE ACROSS
NORTH FL AND NORTH GULF. JEANNE STAYS OFFSHORE. WILL GO WITH
SCENARIO...BUT GIVEN PAST MONTHS PERFORMANCE WITH TROPICAL
SYSTEMS...GREAT UNCERTAINTY. WENT NEAR MEX ON TEMPERATURES.
&&
.AVIATION...
CLEAR SKIES TODAY WITH NO VISIBILITY RESTRICTIONS. SURFACE WINDS NNW
10 TO 15 KTS WITH GUSTS TO 25 KTS. BDL
&&
.PRELIMINARY POINT TEMPS/POPS...
ATLANTA 81 57 79 56 / 00 00 10 10
ATHENS 83 56 79 55 / 00 00 10 10
GAINESVILLE 81 56 79 56 / 00 00 10 10
ROME 84 54 81 53 / 00 00 10 10
COLUMBUS 85 60 82 60 / 00 00 10 10
MACON 85 58 83 55 / 00 00 10 10
&&
.FFC WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Sep 18, 4:00 AM EST, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
500 AM EDT SAT SEP 18 2004
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-181400-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD-
CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE-
FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK-
HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON-
JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE-
MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-
OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-
SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-
TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-
WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
500 AM EDT SAT SEP 18 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY.
...NO HAZARDOUS WEATHER EXPECTED THROUGH TONIGHT...
.SYNOPSIS...
STRONG HIGH PRESSURE AT THE SURFACE AND ALOFT OVER THE MID U.S. WILL
DRIFT EAST THROUGH TONIGHT. THIS WILL ALLOW FOR PLENTY OF SUNSHINE
TODAY ALONG WITH A CONTINUED DRYING OF THE AIRMASS.
DUE TO THE HEAVY RAINS THAT FELL WITH IVAN...RIVER FLOODING WILL
CONTINUE THROUGH THE WEEKEND AT SEVERAL LOCATIONS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
.DAY TWO THROUGH DAY SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED THROUGH FRIDAY.
&&
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.
BDL
Strong Wind, White
- When
- September 18, 8:00 AM EST to 10:00 AM EST
- Where
- White forecast zone
- Measured
- 32 kt (37 mph) estimated gust
- Property damage
- $500
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.646, -83.747 (the zone’s center; the record gives no point)
The public reported that strong winds, associated with the dying remnants of Tropical Depression Ivan in eastern Tennessee, blew down several trees near Georgia Highway 356. Power outages were also observed in the area.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Maryland, September 18, 20042 deaths · 61 kt wind · 1 event
- Flash Flood in Pennsylvania, September 18, 2004$100 million · 1 event
- Wildfire in Wyoming, September 18, 20049 injured · $1.0 million · 1 event
- Flash Flood and Flood in New Jersey, September 18 to 20, 2004$28 million · 2 events
- Flash Flood and Flood in Pennsylvania, September 18 to 20, 2004$25 million · 2 events
- Flash Flood and Flood in Pennsylvania, September 18 to 21, 20041 death · 2 events
- Marine Thunderstorm Wind in North Atlantic Coastal Waters, September 18, 20041 death · 1 event
- Flash Flood in Pennsylvania, September 18, 2004$20 million · 1 event
- Flash Flood and Flood in Pennsylvania, September 18 to 20, 2004$16 million · 2 events
- Flash Flood in New York, September 18, 2004$15 million · 1 event
- Flash Flood in Pennsylvania, September 18, 2004$15 million · 1 event
- Flash Flood in Pennsylvania, September 18, 2004$15 million · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5427387.